Illinois, 2025Damaging Winds in Illinois, April 19, 2025
April 19, 2025 · NWS ILX · 9 events in 2 counties and zones
An advancing cold front triggered clusters of strong to severe thunderstorms across parts of east-central and southeast Illinois during the pre-dawn hours of April 19th. The most significant cluster impacted Clay County, causing widespread wind damage across the northern two-thirds of the county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An advancing cold front triggered clusters of strong to severe thunderstorms across parts of east-central and southeast Illinois during the pre-dawn hours of April 19th. The most significant cluster impacted Clay County, causing widespread wind damage across the northern two-thirds of the county. Another cell further north resulted in minor wind damage in Clark County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 19, 12:43 AM CST, 1 hour 2 minutes earlier. Its key messages:
- Scattered thunderstorms this morning will be capable of large hail and damaging wind gusts. There is a level 2 of 5 (slight) risk for severe weather until 7am. Then, a marginal risk (level 1 of 5) lingers near and south of the I-70 corridor today.
- Some training thunderstorms this morning into the afternoon may result in localized flooding, with the highest risk near and south of roughly I-70.
- On Sunday, there is slight risk for severe weather for the southwest portion of the CWA and a marginal risk as far east as the I-57 corridor. There is an enhanced (level 3 out of 5) risk for severe weather just to the west of Schuyler and Scott counties.
Area forecast discussion, Apr 19, 12:43 AM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
143 AM CDT Sat Apr 19 2025
.KEY MESSAGES...
- Scattered thunderstorms this morning will be capable of large
hail and damaging wind gusts. There is a level 2 of 5 (slight)
risk for severe weather until 7am. Then, a marginal risk (level
1 of 5) lingers near and south of the I-70 corridor today.
- Some training thunderstorms this morning into the afternoon may
result in localized flooding, with the highest risk near and
south of roughly I-70.
- On Sunday, there is slight risk for severe weather for the
southwest portion of the CWA and a marginal risk as far east as
the I-57 corridor. There is an enhanced (level 3 out of 5) risk
for severe weather just to the west of Schuyler and Scott
counties.
&&
.DISCUSSION...
Issued at 143 AM CDT Sat Apr 19 2025
Well the cap never broke this past evening. However, the storms from
southwest of the CWA have finally arrived this morning. A slight
risk for severe weather still exists for central and southeastern IL
through 12z, so a few of these storms could be strong-to-severe.
Primarily watching out for damaging winds and 1 inch hail. The
passing cold front will stall out over central IL today. We are
still expecting heavy showers and potentially strong storms into the
morning. Showers, heavy at times, will continue into the afternoon
for areas near and south of I-72. CAMs show a break in the rain from
00z to 10z Sunday. Then as the boundary lifts back north as a warm
front, more rain and thunderstorms enter the forecast area.
The warm front is connected to a secondary low pressure system that
will lift northeastward Sunday. More severe weather is forecast for
much of the day, Sunday. There looks to be a morning round
associated with the warm front, and then an evening round with the
cold front passage. Sunday's severe threat looks to be a classic
high shear / low CAPE day. Highest shear will be located closest to
the triple point region, with a few hundred J/kg of CAPE ahead of
the front. SPC has a slight risk for the southwest portion of the
CWA and a marginal risk as far east as the I-57 corridor. There
is an enhanced (level 3 out of 5) risk for severe weather just to
the west of Schuyler and Scott counties.
The rainfall from this morning to Monday morning from the multiple
rounds of showers and thunderstorms is forecast to be from 1-2
inches. The HREF has a 70% chance of more than 1.5 inches of rain
along the I-70 corridor through Sunday evening. Creeks and streams
may become stressed with the additional rainfall, especially if they
are already quite high from the previous weeks.
Beyond Monday morning, a high pressure settles in for Monday and
Tuesday, bringing calmer weather. Then several more rounds of rain
are possible through the rest of the work week as multiple waves
pass overhead. The next week will be above normal temperature-wise,
with highs in the 70s to near 80s and lows in the 50s to 60s.
Copple
&&
.AVIATION... (For the 06z TAFs through 06z Saturday Night)
Issued at 1212 AM CDT Sat Apr 19 2025
A slow moving cold front is in the process of moving across central
Illinois late tonight, roughly positioned just east of the I-55
corridor as of midnight. South-southwest winds ahead of the front
will shift to the west-northwest behind it with speeds of around
15 kts or less. A cluster of storms in southern Missouri will lift
northeast overnight, spreading showers and storms into the area
roughly between 08-12Z. The better chances for thunderstorms will
be south of the terminals. However, did add PROB30 groups for
-TSRA at KSPI and KDEC for the isolated threat of lightning.
MVFR ceilings will be common overnight and linger into Saturday.
Some improvements to ceilings should be seen over the northern half
of Illinois by Saturday afternoon, but the previously mentioned cold
front will stall out near the I-70 corridor, keeping low stratus in
place over parts of central and southern Illinois through the end of
the TAF period.
NMA
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 18, 2:46 PM CST, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
346 PM CDT Fri Apr 18 2025
ILZ027>031-036>038-040>043-047>051-191100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-
346 PM CDT Fri Apr 18 2025
This Hazardous Weather Outlook is for central Illinois and west
central Illinois.
.DAY ONE...Tonight.
Scattered thunderstorms are expected to develop this afternoon near
the Illinois River, spreading eastward and continuing into the
evening. Some of these storms may become severe, with damaging winds
and large hail the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Additional severe thunderstorms are possible Sunday. These could have
a risk of a few tornadoes, large hail, and locally damaging wind
gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed between 5 pm and 10 pm.
Expected storm motion is toward the northeast around 50 mph.
ILZ044>046-052>057-061-191100-
Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-
346 PM CDT Fri Apr 18 2025
This Hazardous Weather Outlook is for central Illinois and east
central Illinois.
.DAY ONE...Tonight.
Southwest winds will gust to around 40 mph this afternoon, causing
difficult travel for high profile vehicles.
Scattered thunderstorms are expected to spread eastward into the area
this evening. Some of these storms may become severe, with damaging
winds and large hail the main threats. Areas of heavy rain are also
expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms will be scattered from Saturday through Sunday evening.
A few of these storms may be strong to severe with hail and locally
damaging winds the main threats. Periods of heavy rain will continue
into Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed between 6 pm and midnight.
Expected storm motion is toward the northeast around 50 mph.
ILZ062-063-066>068-071>073-191100-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
346 PM CDT Fri Apr 18 2025
This Hazardous Weather Outlook is for east central Illinois and
southeast Illinois.
.DAY ONE...Tonight.
Although showers and a few thunderstorms are possible this evening,
the strongest storms look to arrive late tonight, which could be
strong to severe with, with damaging winds and large hail the main
threats. Areas of heavy rain are also expected after midnight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms will be scattered from Saturday through Sunday evening.
A few of these storms may be strong to severe with hail and locally
damaging winds the main threats. Periods of heavy rain will continue
into Sunday. This heavy rain may cause renewed flooding on parts of
the Little Wabash and Wabash Rivers early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed after midnight.
Expected storm motion is toward the northeast around 45 mph.
37
Thunderstorm Wind, Clay
- When
- April 19, 1:45 AM CST to 1:50 AM CST
- Where
- Clay County, 0.54 mi W of Iola
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.830, -88.630
A carport was damaged and a few tree limbs were blown down.
Thunderstorm Wind, Clay
- When
- April 19, 1:46 AM CST to 1:51 AM CST
- Where
- Clay County, 3.2 mi SSE of Oskaloosa
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.710, -88.620
A large farm outbuilding had part of its roofing stripped off and its walls collapsed.
Thunderstorm Wind, Clay
- When
- April 19, 1:52 AM CST to 1:57 AM CST
- Where
- Clay County, Louisville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.770, -88.500
Thunderstorm Wind, Clay
- When
- April 19, 1:55 AM CST to 2:00 AM CST
- Where
- Clay County, 2.69 mi W of Sailor Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.770, -88.400
Several power poles were blown down near the intersection of Sailor Springs Road and Venus Road.
Thunderstorm Wind, Clay
- When
- April 19, 1:55 AM CST to 2:00 AM CST
- Where
- Clay County, 2.9 mi NNE of Mc Cabe to 1.05 mi SSW of Wendelin
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.711, -88.508
Numerous trees and power poles were blown down and a few barns were damaged from 2 miles north of Flora throughout the northern part of Clay County.
Thunderstorm Wind, Clay
- When
- April 19, 1:58 AM CST to 2:03 AM CST
- Where
- Clay County, 0.88 mi NW of Ingraham
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.840, -88.340
A tree was blown down onto a road.
Thunderstorm Wind, Clay
- When
- April 19, 1:58 AM CST to 2:03 AM CST
- Where
- Clay County, 0.69 mi N of Ingraham
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.840, -88.330
A large tree branch was blown onto a home.
Thunderstorm Wind, Clay
- When
- April 19, 2:00 AM CST to 2:05 AM CST
- Where
- Clay County, 1.28 mi ENE of Ingraham
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.840, -88.310
A small farm outbuilding was blown over.
Thunderstorm Wind, Clark
- When
- April 19, 2:32 AM CST to 2:37 AM CST
- Where
- Clark County, 3.62 mi NNW of Snyder
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.300, -87.690
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, April 19 to 20, 20253 deaths · 2 injured · $2.4 million · EF2 · 34 events
- Flash Flood and Flood in Oklahoma, April 19 to 20, 20252 deaths · $10,000 · 1 in hail · 5 events
- Damaging Winds in Maryland, April 19, 20254 injured · $4.3 million · 83 kt wind · 30 events
- Heavy Snow in New Mexico, April 19 to 20, 2025$1.5 million · 2 events
- Damaging Winds in Pennsylvania, April 19, 20252 injured · $269,000 · 83 kt wind · 18 events
- Damaging Winds in West Virginia, April 19, 2025$514,000 · 65 kt wind · 4 events
- Flash Flooding and Debris Flows in Puerto Rico, April 19 to 21, 2025$133,000 · 0.25 in hail · 30 events
- Damaging Winds in West Virginia, April 19, 2025$91,000 · 65 kt wind · 29 events
- Flash Flood and Dust Storm in Texas, April 19, 2025$125,000 · 3 in hail · 10 events
- Damaging Winds in Indiana, April 19, 2025$100,000 · 73 kt wind · 14 events
- Tornadoes and Flash Flooding in Texas, April 19 to 20, 2025EF1 · 34 events
- Damaging Winds in Ohio, April 19, 2025$53,000 · 63 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249352, 1249364, 1249363, 1249353, 1249360, 1249355, 1249362, 1249366, 1249367.